MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-4-10-3D-SS |
| Medical Device Problem Codes |
Separation Failure (2547); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil was used during "tve to t-s".Detachment of the coil after embolization was tried, but unsuccessful.Without noticing the poor detachment, it was observed that the wire did not detach while the delivery wire was being collected.The coil was detached again during different embolization along the catheter.Fortunately, there were no problems with the coil placement by embolizing the next coil.It was noted that poor detachment occurred.The physician attempted to detach the coil with the instant detacher 1 time and tried with another instant detacher.There was no manual attempt at detachment via hypotube.There was no issue with the instant detacher.Additional information was received that the coil was first tried to detach with the instant detacher.However, it didn't seem to have been detached so it seemed that it was detached when the delivery wire was pushed without a catheter.The device was prepared as indicated in the package insert.No health damage was present.The patient was undergoing surgery for treatment of an arteriovenous malformation or arteriovenous fistula.The lesion was not located in the functional area of the brain.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported t-s: transvers sinus.Tve: transvenous embolization.The coil unexpectedly detached after not detachment.The coil detached in the catheter.There was no kink/damage observed on the pushwire.The coil is implanted (implanted slightly out of place).No additional action was performed.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) - as found condition (condition of returned device): an axium prime coil and an instant detacher were returned within a shipping box and within a resealable biohazard bag.The axium prime coil was returned without the introducer sheath.- visual inspection/damage location details: the actuator interface was found to be loose and not attached to the coupler tube.There appeared to be evidence of mechanical detachment using an instant detacher at this location.The break indicator was found to be intact.The axium prime pushwire was found to be kinked at ~7.4cm, at ~149.1cm and twisted within inner liner at ~154.9cm for ~5.1cm from proximal end.The coin was found to be pulled back and not against the lumen stop.The shield coil was found to be damaged with the implant coil already detached and not returned.No other anomalies were observed.- testing/analysis (including sem reports): the distal outer jacket was removed, in order to gain access to the coin.The coin was found to be visually acceptable.The coin was measured to be 0.089mm at 0.063mm which is within specification, 0.097mm at 0.127mm, and 0.095mm at 0.275mm which were within specification.The retainer ring was found visually acceptable; however, was unable to be accurately measured.- conclusion: based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was confirmed as the axium pushwire was returned with the implant coil already detached from the pusher.The cause for the delayed detachment could not be determined as all parts of the returned pushwire which could affect the detachment were found to be within specifications.There was no non-conformance to specifications identified that led to the reported issue.Since the implant coil and detach element were not returned; therefore, any contributing factors could not be assessed.Kinks were found on the returned pusher.This can also be indicative of high tortuosity.It is possible the kinks found on the pushwire may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.